Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 22, 2007, 9:35 PM MDT for Box Butte County, Dawes County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 9:35 PM MDT (03:35 UTC)
- Expired
- Aug 22, 2007, 10:30 PM MDT
- In force
- 55 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Box Butte County, NE, Dawes County, NE
The radar
The Cheyenne radar (KCYS), 186 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 3.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2247 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 230335 SVRCYS NEC013-045-230430- /O.NEW.KCYS.SV.W.0124.070823T0335Z-070823T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 935 PM MDT WED AUG 22 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF ALLIANCE... EXTREME SOUTH CENTRAL DAWES COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 1030 PM MDT * AT 932 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF HEMINGFORD...OR ABOUT 32 MILES NORTHWEST OF ALLIANCE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HEMINGFORD BY 1015 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4244 10343 4202 10339 4202 10271 4243 10276 $$ RUBIN
2 follow-up statements
000 WWUS55 KCYS 230354 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 954 PM MDT WED AUG 22 2007 NEC013-045-230430- /O.CON.KCYS.SV.W.0124.000000T0000Z-070823T0430Z/ BOX BUTTE NE-DAWES NE- 954 PM MDT WED AUG 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR EXTREME SOUTH CENTRAL DAWES AND BOX BUTTE COUNTIES... AT 949 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF HEMINGFORD...OR ABOUT 28 MILES NORTHWEST OF ALLIANCE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HEMINGFORD AND BOX BUTTE DAM BY 1015 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4246 10331 4204 10338 4202 10271 4243 10276 $$ RUBIN
000 WWUS55 KCYS 230426 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1027 PM MDT WED AUG 22 2007 NEC013-045-230437- /O.EXP.KCYS.SV.W.0124.000000T0000Z-070823T0430Z/ BOX BUTTE NE-DAWES NE- 1027 PM MDT WED AUG 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL DAWES AND BOX BUTTE COUNTIES EXPIRES AT 1030 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4246 10331 4204 10338 4202 10271 4243 10276 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:21 PM MDT, 6 hours 14 minutes earlier.
Area forecast discussion, Aug 22, 3:21 PM MDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 321 PM MDT WED AUG 22 2007 .SHORT TERM...THROUGH FRI. WEST SOUTHWESTERLY FLOW ALOFT TONIGHT WILL BECOME MORE CYCLONIC AND VEER THU AND THU NIGHT IN RESPONSE TO AN UPPER TROUGH MOVING OVER THE REGION. FLOW ALOFT FRI WILL BE FROM THE NORTHWEST. AT THE SURFACE...THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE INTO THIS EVENING FROM THE LARAMIE RANGE EASTWARD. SUFFICIENT INSTABILITY...MOISTURE AND SHEAR EXIST TO WARRANT A CHANCE OF MARGINALLY SEVERE THUNDERSTORMS. IN FACT...EXPECT A CHANCE OF THUNDERSTORMS TO CONTINUE OVERNIGHT TONIGHT. THU SURFACE HIGH PRESSURE WILL MOVE SOUTHWARD OVER THE FORECAST AREA. THU WILL BE COOLER WITH A CONTINUED CHANCE OF RAIN AS MOIST LOW LEVEL UPSLOPE FLOW KEEPS PLENTY OF CLOUDS IN THE AREA. FRI WILL REMAIN ON THE COOL SIDE ALTHOUGH AFTERNOON TEMPERATURES SHOULD BEGIN TO REBOUND A BIT AS HEIGHTS AND THICKNESS VALUES BEGIN TO INCREASE. CHANCE OF RAIN WILL PERSIST FRI ALTHOUGH THE AIRMASS SHOULD BEGIN TO DRY SOMEWHAT FROM WEST TO EAST FRI AFTERNOON. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT. AS THE SHORT WAVE MOVES EAST OF THE CWA...DRY ZONAL FLOW WILL SETUP FOR THE WEEKEND AND DOWNSLOPE EFFECTS WITH LITTLE LOW LEVEL MOISTURE...EXPECT A REBOUND IN COOL TEMPERATURES FROM THURSDAY AND FRIDAY WITH A RETURN TO ABOVE NORMAL READINGS FOR THE WEEKEND. THE NEXT CHANCE FOR PRECIPITATION WILL BE MONDAY THROUGH TUESDAY AS A COLD FRONT SLIPS SOUTH ACROSS THE CWA ON MONDAY...SETTING UP UPSLOPE FLOW WITH INCREASING LOW LEVEL MOISTURE. A SHORT WAVE WILL MOVE EAST FROM THE PACIFIC NORTHWEST AND ACROSS THE NORTHERN ROCKIES MONDAY NIGHT WHICH WILL HELP KEEP ANY PRECIPITATION GOING FOR TUESDAY. RIDGE BUILDS OVER REGION ON WEDNESDAY WITH A RETURN TO DRY CONDITIONS...BARRING AFTERNOON CONVECTION OVER THE HIGHER TERRAIN. && .AVIATION...EXPECT SOME SHOWERS AND STORMS THIS AFTERNOON THROUGH TONIGHT AS MOIST SURFACE UPSLOPE COMBINES WITH UPPER SHORTWAVE ENERGY TO TRIGGER SOME CONVECTION. LOCALIZED MVFR CONDITIONS WILL BE POSSIBLE WITH THE STRONGEST STORMS. SOME MVFR CEILINGS ARE EXPECTED TO DEVELOP TONIGHT...WITH SOME IFR OR LOWER CEILINGS EAST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JR LONG TERM....EISE
Hazardous weather outlook, Aug 22, 10:55 AM MDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT WED AUG 22 2007 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-231200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1055 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AS WELL AS WIND GUSTS OVER 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-231200- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1055 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Aug 22, 6:58 PM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
658 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 13 E CHEYENNE 41.15N 104.54W
08/22/2007 E0.50 INCH LARAMIE WY NWS EMPLOYEE
HEAVY RAIN
0514 PM HAIL 5 E CHEYENNE 41.15N 104.70W
08/22/2007 E0.50 INCH LARAMIE WY TRAINED SPOTTER
HEAVY RAIN.
0543 PM HAIL 25 NE CHEYENNE 41.40N 104.45W
08/22/2007 E0.50 INCH LARAMIE WY TRAINED SPOTTER
HEAVY RAIN 0.67 INCH.
0550 PM HEAVY RAIN 7 NE CARPENTER 41.10N 104.24W
08/22/2007 M1.25 INCH LARAMIE WY CO-OP OBSERVER
RAIN AMOUNT FELL IN ABOUT 20 MINUTES.
0558 PM HAIL 5 SE CARPENTER 40.98N 104.27W
08/22/2007 E0.88 INCH WELD CO TRAINED SPOTTER
SOME PENNY SIZED ALSO.
0603 PM NON-TSTM WND DMG RAWLINS 41.78N 107.23W
08/22/2007 CARBON WY ASOS
63 MPH WIND GUST AT THE AIRPORT.
0608 PM NON-TSTM WND GST RAWLINS 41.78N 107.23W
08/22/2007 M66 MPH CARBON WY ASOS
REPORTED AT THE AIRPORT. CALLED RWL P.D.SAID THAT LOTS OF
TREES WERE DOWN.
0552 PM HEAVY RAIN CARPENTER 41.03N 104.34W
08/22/2007 M0.95 INCH LARAMIE WY TRAINED SPOTTER
MARBLE HAIL
&&
BCHAPMANLocal storm report, Aug 22, 7:24 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
724 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST DOUGLAS 42.76N 105.39W
08/22/2007 M70 MPH CONVERSE WY ASOS
&&
BCHAPMANLocal storm report, Aug 22, 7:28 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
728 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST DOUGLAS 42.76N 105.39W
08/22/2007 M70.00 MPH CONVERSE WY ASOS
&&
BCHAPMANLocal storm report, Aug 22, 7:37 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
737 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 15 S BUSHNELL 41.01N 103.89W
08/22/2007 E1.75 INCH KIMBALL NE NWS EMPLOYEE
SOME HAIL STONES TO 21/4 INCH.
0710 PM TSTM WND GST 12 NW DOUGLAS 42.88N 105.56W
08/22/2007 E60 MPH CONVERSE WY TRAINED SPOTTER
DIME SIZED HAIL ALSO
0713 PM HAIL 14 SE BUSHNELL 41.09N 103.70W
08/22/2007 E0.75 INCH KIMBALL NE TRAINED SPOTTER
HEAVY RAIN
0716 PM HAIL 15 SW KIMBALL 41.08N 103.86W
08/22/2007 M0.88 INCH KIMBALL NE TRAINED SPOTTER
ONE HALF INCH OF RAIN.
&&
BCHAPMANSpecial weather statement, Aug 22, 8:34 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 834 PM MDT WED AUG 22 2007 WYZ067>069-230345- PLATTE-GOSHEN-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...TORRINGTON... CHEYENNE 834 PM MDT WED AUG 22 2007 ...MORE LINES OF THUNDERSTORMS MOVING ACROSS SOUTHEAST WYOMING... THUNDERSTORMS HAVE BEEN RAPIDLY DEVELOPING OVER PLATTE COUNTY AND THE NORTHWEST PART OF LARAMIE COUNTY SINCE 815 PM MDT. THESE STORMS WILL AFFECT MOST OF PLATTE AND GOSHEN COUNTIES AND THE NORTHWEST HALF OF LARAMIE COUNTY THROUGH 940 PM. HEAVY RAIN OVER AN INCH... GUSTY WINDS NEAR 50 MPH AND DEADLY LIGHTNING WILL ACCOMPANY THESE THUNDERSTORMS AS THEY MOVE EAST AT 30 MPH. SMALL HAIL IS ALSO LIKELY WITH A FEW OF THE THUNDERSTORMS. JLH
Local storm report, Aug 22, 8:50 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
850 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST LANCE CREEK 43.02N 104.64W
08/22/2007 E50 MPH NIOBRARA WY TRAINED SPOTTER
3/4 TO 1 INCH RAIN PEA SIZED HAIL.
0755 PM TSTM WND GST 11 NE LANCE CREEK 43.13N 104.49W
08/22/2007 E50 MPH NIOBRARA WY TRAINED SPOTTER
POSSIBLY 60 MPH GUST
0812 PM TSTM WND GST 32 NNE LUSK 43.19N 104.21W
08/22/2007 E70 MPH NIOBRARA WY TRAINED SPOTTER
WIND GUST OF 60 TO 70 PMH. HEAVY RAIN.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:04 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 41 min |
| Aug 22, 9:32 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 28 min |
| Aug 22, 9:57 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 63 min |
| Aug 22, 10:33 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 57 min |
| Aug 22, 10:53 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 67 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.